Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 25, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 24, 2014, 1:53 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 24, 2014, 6:00 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 1:53 PM PST (21:53 UTC)
- In effect from
- Nov 24, 2014, 6:00 PM PST
- Expired
- Nov 25, 2014, 7:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS75 KMSO 242153 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 253 PM MST MON NOV 24 2014 IDZ007-008-251500- /O.NEW.KMSO.WI.Y.0025.141125T0200Z-141125T1500Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 253 PM MST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY. * IMPACTS/TIMING: STRONG GUSTY WINDS WILL DEVELOP TONIGHT AND COULD AFFECT HIGH PROFILE VEHICLES. WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
490 WWUS75 KMSO 251518 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 818 AM MST TUE NOV 25 2014 IDZ007-008-251630- /O.EXP.KMSO.WI.Y.0025.000000T0000Z-141125T1500Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 818 AM MST TUE NOV 25 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE CALMED DOWN THIS MORNING ACROSS THE CAMAS PRAIRIE, AND THUS THE WIND ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 24, 3:00 AM PST, 10 hours 53 minutes earlier.
Area forecast discussion, Nov 24, 3:00 AM PST, 10 hours 53 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
400 AM MST MON NOV 24 2014
...Icy roads for this morning's commute...
...POTENTIAL HEAVY SNOW EVENT IN THE MOUNTAINS AND THROUGH
NORTHWEST MONTANA MONDAY NIGHT INTO WEDNESDAY...
.DISCUSSION...Snow showers will be on the decline this morning as
a brief break between weather systems brings drier air into the
region. However, temperatures have cooled to below freezing for
most areas, which has allowed moisture on roadways to freeze. A
very slick morning commute is anticipated. Bridges, untreated
roads/secondary roads, sidewalks and parking lots will be
especially slick. Winter weather advisories remain in place.
A very moist and somewhat mild weather system will quickly arrive
to the northern Rockies tonight. This system has an impressive
moisture feed associated with it, which will lead to a potential
prolonged heavy snow event (tonight through Wednesday) for the
higher terrain, especially across northwest Montana. Initially,
snow levels will start low enough to bring snowfall to most valley
locations. However, as a warm front moves through the region
Tuesday into Wednesday, snow levels will be on the increase. The
timing of this warm air is critical in determining how much snow
will fall in the valley locations. Currently, the valleys of
northwest Montana are most likely to experience moderate snow
accumulations (mainly during the tonight through Tuesday night
period) as warm air will be the slowest making it this far north.
Travel impacts are expected during this period, especially on
mountain passes. Snow could become quite heavy at times causing
low visibility and quickly changing road conditions. It does look
like snow levels will largely rise above most mountain passes by
late Wednesday.
Precipitation will largely taper off on Thursday; however,
lingering showers are anticipated across northwest Montana.
Confidence is growing for a push of much colder air and another
round of potentially impactful snow this weekend. Forecast models
seem to be zeroing in on the Friday into Saturday time frame for
this next event to take place. Gusty winds, much colder
temperatures and both mountain and valley snows are possible, so
stay tuned.
&&
.AVIATION...Lingering light snow showers are expected to taper off
for KBTM and KSMN this morning. Despite the atmosphere drying out
during the daylight hours, mid-level cloud cover and terrain
obscurations should remain. The next potent low pressure system
moves in around 25/0600Z with widespread accumulating
precipitation and lowering ceilings. The current forecast has snow
accumulations for KGPI and KMSO before snow turns to rain.
Surface winds of 5 to 10 kts will accompany this system, with KBTM
seeing gusts to 15 kts.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 8 AM MST this morning
Butte/Blackfoot Region.
WINTER WEATHER ADVISORY until 8 AM MST this morning
Bitterroot/Sapphire Mountains.
WINTER WEATHER ADVISORY until 8 AM MST this morning
Missoula/Bitterroot Valleys.
WINTER WEATHER ADVISORY until 8 AM MST this morning Lower Clark
Fork Region.
WINTER WEATHER ADVISORY until 8 AM MST this morning
Flathead/Mission Valleys...Kootenai/Cabinet Region.
WINTER WEATHER ADVISORY until 8 AM MST this morning
Potomac/Seeley Lake Region...West Glacier Region.
WINTER STORM WATCH from this evening through Wednesday morning
West Glacier Region.
WINTER STORM WATCH from this evening through Tuesday evening
Potomac/Seeley Lake Region.
ID...WINTER WEATHER ADVISORY until 8 AM MST this morning Eastern
Lemhi County...Western Lemhi County.
WINTER WEATHER ADVISORY until 7 AM PST this morning Southern
Clearwater Mountains.
WINTER WEATHER ADVISORY until 7 AM PST this morning Northern
Clearwater Mountains.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:30 PM PST | Winter Weather Advisory | MSO | Clearwater, Idaho, Lemhi | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.